MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT HYPERTHERMIA PUMP; THERMAL INFUSION FLUID WARMER

BELMONT MEDICAL TECHNOLOGIES THE BELMONT HYPERTHERMIA PUMP; THERMAL INFUSION FLUID WARMER
Model Number HYPERTHERMIA PUMP
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Following receipt of the complaint, belmont's sales representative met with the chief perfusionist and we have continued to remain in contact with the user facility.The device has not been returned for investigation.The manufacturing records for this serial number were reviewed and nothing notable was found.When the device exhibits a "pump fault" alarm, the alarm message on the screen instructs the user: "check pump for blockage.Press retry to continue.Service machine if error persists." page 24 of the operator's manual also provides additional operator actions in the event of a "pump fault" alarm.We will continue to remain in contact with the user facility to obtain the unit for investigation, and will offer to provide further in-service training if necessary.It was reported that the case was finished successfully and that there was no harm to the patient, nor a delay in treatment.We will continue to monitor and trend reports of this nature.
 
Event or Problem Description
The user facility reported that the hyperthermia pump exhibited a "pump fault" alarm.Belmont's sales representative spoke with the chief perfusionist and relayed the following report: "we were on about 40 minutes warming and waiting for the chemo from pharmacy.About two minutes after i put the chemo in the pump it started making a loud clicking noise.I turned it off immediately and when brian and i looked over noticed a silver pin about 1 1/2 inches long laying in behind the pump.I clamped all the lines, opened the door and unloaded all the disposables from the raceway to get access to the roller head.I could see the loose roller hinge and was able to get the pin back in.I put the disposables back in and reloaded everything.Took the clamps off and went back on.Only off about 30-45 seconds.It worked fine but every 30 minutes or so the pin would start working back out but i could tap it back in without stopping the pump.".

Brand Name
THE BELMONT HYPERTHERMIA PUMP
Common Device Name
THERMAL INFUSION FLUID WARMER
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
MDR Report Key8405927
Report Number1219702-2019-00013
Device Sequence Number13558231
Product Code LGZ
UDI-Device Identifier10896128002456
UDI-Public(01)10896128002456
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K152208
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHYPERTHERMIA PUMP
Device Catalogue Number902-00001
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/06/2019
Initial Report FDA Received Date03/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1